Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 248, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2009, 1:54 PM CDT for Washington County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 1:54 PM CDT (18:54 UTC)
- Expired
- Jul 2, 2009, 3:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:44 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 8:44 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EDT THU JUL 2 2009 .UPDATE...THE MORNING SURFACE ANALYSIS SHOWED A WEAK FRONTAL BOUNDARY EXTENDING FROM EAST TO WEST ALONG A LINE JUST NORTH OF ALBANY AND DOTHAN AND THE SUBTROPICAL RIDGE AXIS EXTENDING WEST ACROSS THE CENTRAL GULF. OBSERVATIONS SHOWED MAINLY LIGHT SOUTHWEST WINDS AROUND THE LOCAL AREA AND A DECENT DEWPOINT GRADIENT ACROSS THE FRONTAL BOUNDARY FROM NORTH TO SOUTH. MODELS INDICATE THIS BOUNDARY SLOWLY DRIFTING SOUTH TOWARD THE GULF COAST THROUGH THE REMAINDER OF THE DAY. THE MORNING TAE SOUNDING SHOWED THE PWAT AT 1.53 AND LIGHT TO MODERATE WEST SOUTHWEST WINDS THROUGH THE PROFILE. THE LOCALLY RAN WRF DID INDICATE SOME SCATTERED SHOWERS THROUGH THE AFTERNOON HOURS TODAY. ANY SHOWERS OR STORMS THAT DO DEVELOP SHOULD GENERALLY BE BRIEF CONSIDERING THE VERY DRY MID-LEVEL AIR OVER THE AREA. OTHERWISE...PARTLY CLOUDY SKIES WITH TEMPERATURES CLIMBING INTO THE MID TO UPPER 90S WILL BE EXPECTED THIS AFTERNOON. ONLY A FEW MINOR TWEAKS TO THE GRIDS WERE NEEDED THIS MORNING. && .AVIATION...WINDS WILL BE WEST TO SOUTHWEST AROUND 10 KNOTS. WHILE THE NUMERICAL MODEL GUIDANCE REMAINS LOW ON RAIN CHANCES...THE 00Z RUN OF THE LOCAL WRF MODEL SUGGESTS IT WILL BE A MORE ACTIVE DAY FOR CONVECTION...ESPECIALLY FOR THE FL TERMINALS. FOR THIS REASON...HAVE INCLUDED PROB30 GROUPS FOR MVFR IN TSRA AT PFN AND TLH FROM 18Z TO 24Z. FOR DHN...ABY AND VLD...HAVE SCT-BKN CB CLOUDS FOR THE SAME TIME PERIOD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GIBBS/MROCZKA/JAMSKI
Hazardous weather outlook, Jul 2, 4:59 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 AM EDT THU JUL 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 559 AM EDT THU JUL 2 2009 /459 AM CDT THU JUL 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK FRONT WILL APPROACH FROM THE NORTH WHILE THE REMNANTS OF A DIFFUSE FRONTAL BOUNDARY LINGERS OVER THE NORTHEAST GULF OF MEXICO. MOISTURE AND LIFT FROM BOTH THESE BOUNDARIES WILL INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS LATER TODAY INTO TONIGHT. THE HIGHEST CHANCES OF RAIN WILL LIKELY OCCUR ACROSS THE FLORIDA BIG BEND AND OVER THE NEARSHORE APALACHEE BAY WHERE THE GULF FRONT WILL BE ENHANCED BY THE SEA BREEZE AND WESTERLY STEERING FLOW. A FEW STORMS MAY BE STRONG WITH ISOLATED SEVERE STORMS POSSIBLE. AWAY FROM ANY STORMS...EXPECT HIGH TEMPERATURES TO REACH THE MID TO UPPER 90S WITH HEAT INDICES ABOVE 100 DEGREES. THERE IS A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MOISTURE AND RAIN CHANCES WILL GRADUALLY INCREASE TO NORMAL LEVELS OVER THE PERIOD. AFTERNOON HIGH TEMPERATURES WILL RETURN TO NEAR NORMAL BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jul 2, 1:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM EDT THU JUL 2 2009 FLZ008>011-022000- COASTAL WALTON-HOLMES-JACKSON-WASHINGTON- 133 PM CDT THU JUL 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...JACKSON... WALTON AND WASHINGTON COUNTIES... * UNTIL 300 PM CDT AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SOUTHEASTERN HOLMES AND NORTHERN WASHINGTON COUNTIES...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:08 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 37 min |
| Jul 2, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Leon, Madison, Taylor, Wakulla | 53 min |
| Jul 2, 4:26 PM CDT | Areal Flood Warning | TAE | Leon, Liberty, Wakulla | 79 min |
| Jul 2, 4:38 PM CDT | Areal Flood Warning | TAE | Jefferson, Madison | 82 min |
| Jul 2, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes, Thomas | 48 min |
| Jul 2, 3:38 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 33 min |
| Jul 2, 3:52 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.